Alert archive / New Mexico / River Flood Warnings in 2014

River Flood Warning 30, NWS Midland/Odessa, TX

September 22, 2014Eddy County, New Mexico

NWS Midland/Odessa, TX issued this river flood warning at Sep 22, 2014, 3:39 PM MDT for Eddy County, New Mexico. It took effect at Sep 22, 2014, 5:58 PM MDT. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Sep 22, 2014, 3:39 PM MDT (21:39 UTC)
In effect from
Sep 22, 2014, 5:58 PM MDT
Expired
Sep 23, 2014, 9:01 AM MDT
In force
15 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
Minor

County Eddy County, NM

The river

Written for the forecast point Black River 5 miles W of Malaga (MLAN5).

Action stage
12 ft
Minor stage
18 ft
Moderate stage
21 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08405500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WGUS44 KMAF 222139
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
439 PM CDT MON SEP 22 2014

...The National Weather Service in Midland has issued a flood warning
for the following rivers in New Mexico...

  Black River above Black River Malaga 5W affecting Eddy County
  
Runoff from heavy rainfall this morning will result in a quick
secondary rise of the Black River 5W of Malaga. The river will crest
near 19 feet this evening before quickly dropping back down below action
stage early Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued

&&

NMC015-231339-
/O.NEW.KMAF.FL.W.0030.140922T2358Z-140923T1501Z/
/MLAN5.1.ER.140922T2358Z.140923T0000Z.140923T0301Z.NO/
439 PM CDT MON SEP 22 2014

The National Weather Service in  has issued a 

* Flood Warning for 
  the Black River above Black River Malaga 5W.
* until Tuesday morning, or until the warning is cancelled.
* At  3PM Monday the stage was 2.5 feet (0.8 meters).
* flooding is forecast.
* Flood stage is 18.0 feet (5.5 meters).
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 18.1 feet (5.5 meters) by tonight.  The river will 
  fall below flood stage by tonight.
* Impact...At 18.0 feet (5.5 meters), the river reaches minor flood 
  stage, and area rangeland continues flooding.  Low water crossings 
  and other low-lying areas along nearby roads are flooded.

This crest compares to a previous crest of 18.1 feet (5.5 meters) on 
Sep 19 2014.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Mon   Tue   Tue   Tue
                                                7PM   1AM   7AM   1PM
  Black River Ma 12.0 18.0    2.5   Mon  3 PM  18.1   6.2   3.3   2.3

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Mon   Tue   Tue   Tue
                                                7PM   1AM   7AM   1PM
  Black River Ma  3.7  5.5    0.8   Mon  3 PM   5.5   1.9   1.0   0.7

&&

LAT...LON 3195 10485 3212 10485 3237 10402 3221 10403 3195 10452


$$
2 follow-up statements
069 
WGUS84 KMAF 230248
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
948 PM CDT MON SEP 22 2014

...The Flood Warning is cancelled for the following rivers in New 
Mexico...Texas...

  Pecos River near Malaga 3ESE affecting Eddy County
  Pecos River at Malaga 10S affecting Eddy...Loving and Reeves 
  Counties
...The Flood Warning continues for the following rivers in New 
Mexico...

  Pecos River near Artesia 6E affecting Eddy County
  Pecos River below Carlsbad 2E, below Dark Canyon affecting Eddy 
  County
  Dark Canyon Draw at Dark Canyon Carlsbad affecting Eddy County
  Black River above Black River Malaga 5W affecting Eddy County
  
.The heavy rain is coming to an and runoff will be decreasing.  
Elevated stages will continue for much of Pecos river as the bulk
of the water moves downstream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued

&&

NMC015-231848-
/O.EXT.KMAF.FL.W.0022.140923T1912Z-140926T0320Z/
/ATSN5.1.ER.140923T1912Z.140924T1800Z.140925T1520Z.NO/
848 PM MDT MON SEP 22 2014

...Flood Warning extended until Thursday evening...The Flood Warning 
continues for
  the Pecos River near Artesia 6E.
* from Tuesday afternoon to Thursday evening, or until the warning is
  cancelled.
* Flood stage is 12.5 feet (3.8 meters).
* Impact...At 13.5 feet (4.1 meters), the river reaches the floor of 
  the instrument shelter.

This crest compares to a previous crest of 11.5 feet (3.5 meters) on 
Jul 18 1991.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Wed   Thu   Fri
                                                7AM   7AM   7AM   7AM
  Artesia 6E     12.0 12.5      M   M          13.9  13.0  10.2   8.7

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Wed   Thu   Fri
                                                7AM   7AM   7AM   7AM
  Artesia 6E      3.7  3.8      M   M           4.2   4.0   3.1   2.7

&&

LAT...LON 3297 10443 3297 10423 3285 10425 3265 10423 3264 10443


$$

NMC015-231847-
/O.EXT.KMAF.FL.W.0028.000000T0000Z-140923T1908Z/
/CPDN5.1.ER.140923T0511Z.140923T0600Z.140923T0708Z.NO/
948 PM CDT MON SEP 22 2014

...Flood Warning extended until Tuesday afternoon...The Flood Warning
continues for
  the Pecos River below Carlsbad 2E, below Dark Canyon.
* until Tuesday afternoon, or until the warning is cancelled.
* At  8PM Monday the stage was 8.0 feet (2.4 meters).
* flooding is forecast.
* Flood stage is 14.0 feet (4.3 meters).
* Forecast...Rise above flood stage by after midnight tomorrow and 
  continue to rise to near 15.4 feet (4.7 meters) by after midnight 
  tomorrow.  The river will fall below flood stage by after midnight 
  tomorrow.
* Impact...At 14.0 feet (4.3 meters), the river reaches minor flood 
  stage, and begins flooding area farmland, mainly downstream.

This crest compares to a previous crest of 18.5 feet (5.6 meters) on 
Sep 22 2014.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Wed   Thu   Fri
                                                7AM   7AM   7AM   7AM
  Carlsbad 2E, b 12.0 14.0    8.0   Mon  8 PM   4.3   3.3   2.5   2.0

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Wed   Thu   Fri
                                                7AM   7AM   7AM   7AM
  Carlsbad 2E, b  3.7  4.3    2.4   Mon  8 PM   1.3   1.0   0.8   0.6

&&

LAT...LON 3243 10433 3252 10419 3236 10399 3225 10412 3236 10428


$$

NMC015-230318-
/O.CAN.KMAF.FL.W.0027.000000T0000Z-140923T0629Z/
/MLGN5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
948 PM CDT MON SEP 22 2014

The Flood Warning is cancelled for
  the Pecos River near Malaga 3ESE.
* At  9PM Monday the stage was 16.1 feet (4.9 meters).
* Flood stage is 30.0 feet (9.1 meters).
* Forecast...The river crested below flood stage at 25.4 feet (feet 
  meters).  The river will fall to 9.8 feet (3.0 meters) by .

This crest compares to a previous crest of 22.1 feet (6.7 meters) on 
Sep 19 2014.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Wed   Thu   Fri
                                                7AM   7AM   7AM   7AM
  Malaga 3ESE    29.0 30.0   16.1   Mon  9 PM   9.8   8.1   7.1   6.3

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Wed   Thu   Fri
                                                7AM   7AM   7AM   7AM
  Malaga 3ESE     8.8  9.1    4.9   Mon  9 PM   3.0   2.5   2.2   1.9

&&

LAT...LON 3225 10412 3236 10399 3226 10392 3211 10395 3213 10412


$$

NMC015-TXC301-389-230318-
/O.CAN.KMAF.FL.W.0026.000000T0000Z-140923T1933Z/
/RBFN5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
948 PM CDT MON SEP 22 2014

The Flood Warning is cancelled for
  the Pecos River at Malaga 10S.
* At  8PM Monday the stage was 16.6 feet (5.1 meters).
* Flood stage is 20.0 feet (6.1 meters).
* Forecast...The river will crest below flood stage at 18.4 feet (5.6
  meters) tomorrow evening.
* Impact...At 20.0 feet (6.1 meters), the river reaches minor flood 
  stage, and no significant damage is expected.

This crest compares to a previous crest of 21.7 feet (6.6 meters) on 
Sep 19 2014.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Wed   Thu   Fri
                                                7AM   7AM   7AM   7AM
  Malaga 10S     19.0 20.0   16.6   Mon  8 PM  13.9   8.8   7.7   7.4

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Wed   Thu   Fri
                                                7AM   7AM   7AM   7AM
  Malaga 10S      5.8  6.1    5.1   Mon  8 PM   4.2   2.7   2.3   2.3

&&

LAT...LON 3213 10412 3211 10395 3205 10392 3203 10410 3207 10411


$$

NMC015-231847-
/O.EXT.KMAF.FL.W.0029.000000T0000Z-140923T1925Z/
/DACN5.1.ER.140922T1756Z.140923T0600Z.140923T0725Z.NO/
848 PM MDT MON SEP 22 2014

...Flood Warning extended until Tuesday afternoon...The Flood Warning
continues for
  the Dark Canyon Draw at Dark Canyon Carlsbad.
* until Tuesday afternoon, or until the warning is cancelled.
* At  8PM Monday the stage was 9.4 feet (2.9 meters).
* flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 16.6 feet (5.1 meters) by after midnight tomorrow.  The 
  river will fall below flood stage by after midnight tomorrow.
* Impact...At 18.0 feet (5.5 meters), the canyon reaches moderate 
  flood stage.  A few residences and businesses nearest to the bank 
  near the U.S. Highway 285 bridge (Canal Street) in Carlsbad begin 
  to flood.

This crest compares to a previous crest of 17.9 feet (5.4 meters) on 
Sep 12 2013.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Wed   Thu   Fri
                                                7AM   7AM   7AM   7AM
  Dark Canyon Ca  9.0 15.0    9.4   Mon  8 PM   6.1   5.5   5.0   4.4

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Wed   Thu   Fri
                                                7AM   7AM   7AM   7AM
  Dark Canyon Ca  2.7  4.6    2.9   Mon  8 PM   1.9   1.7   1.5   1.3

&&

LAT...LON 3200 10485 3227 10485 3243 10457 3249 10418 3237 10400


$$

NMC015-231802-
/O.EXT.KMAF.FL.W.0030.000000T0000Z-140923T1802Z/
/MLAN5.1.ER.140923T0558Z.140923T0600Z.140923T0602Z.NO/
948 PM CDT MON SEP 22 2014

...Flood Warning extended until Tuesday afternoon...The Flood Warning
continues for
  the Black River above Black River Malaga 5W.
* until Tuesday afternoon, or until the warning is cancelled.
* At  8PM Monday the stage was 1.8 feet (0.6 meters).
* flooding is forecast.
* Flood stage is 18.0 feet (5.5 meters).
* Forecast...Rise above flood stage by after midnight tomorrow and 
  continue to rise to near 18.1 feet (5.5 meters) by after midnight 
  tomorrow.  The river will fall below flood stage by after midnight 
  tomorrow.
* Impact...At 18.0 feet (5.5 meters), the river reaches minor flood 
  stage, and area rangeland continues flooding.  Low water crossings 
  and other low-lying areas along nearby roads are flooded.

This crest compares to a previous crest of 18.1 feet (5.5 meters) on 
Sep 19 2014.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Wed   Thu   Fri
                                                7AM   7AM   7AM   7AM
  Black River Ma 12.0 18.0    1.8   Mon  8 PM   1.3   1.0   0.6   0.5

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Wed   Thu   Fri
                                                7AM   7AM   7AM   7AM
  Black River Ma  3.7  5.5    0.6   Mon  8 PM   0.4   0.3   0.2   0.2

&&

LAT...LON 3195 10485 3212 10485 3237 10402 3221 10403 3195 10452


$$
805 
WGUS84 KMAF 231401
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
901 AM CDT TUE SEP 23 2014

...The Flood Warning is cancelled for the following rivers in New 
Mexico...

  Pecos River below Carlsbad 2E, below Dark Canyon affecting Eddy 
  County
  Dark Canyon Draw at Dark Canyon Carlsbad affecting Eddy County
  Black River above Black River Malaga 5W affecting Eddy County
...The Flood Warning continues for the following rivers in New 
Mexico...

  Pecos River near Artesia 6E affecting Eddy County

Recent heavy rains over Southeast New Mexico have ended and several
sites are now below flood stage, prompting the cancellation of the
Flood Warning in effect for the river below Carlsbad 2E, Dark Canyon
Draw, and the Black River. Elevated flows upstream will produce a
continued steady rise above minor flood stage at Artesia 6E, with
the river here cresting around 12 to 13 feet Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued by this evening.

&&

NMC015-240600-
/O.EXT.KMAF.FL.W.0022.140924T0130Z-140925T0600Z/
/ATSN5.1.ER.140924T0130Z.140924T1200Z.140924T1800Z.NO/
801 AM MDT TUE SEP 23 2014

The Flood Warning continues for
  the Pecos River near Artesia 6E.
* from this evening to late Wednesday night, or until the warning is 
  cancelled.
* Flood stage is 12.5 feet (3.8 meters).
* Impact...At 12.5 feet (3.8 meters), the river reaches minor flood 
  stage.  Structures at Wilbank Trucking, Inc., located approximately
  1/4 mile east of the gage, begin to flood.

This crest compares to a previous crest of 11.5 feet (3.5 meters) on 
Jul 18 1991.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Tue   Wed   Wed
                                                1PM   7PM   1AM   7AM
  Artesia 6E     12.0 12.5      M   M          12.1  12.4  12.8  12.9

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Tue   Wed   Wed
                                                1PM   7PM   1AM   7AM
  Artesia 6E      3.7  3.8      M   M           3.7   3.8   3.9   3.9

&&

LAT...LON 3297 10443 3297 10423 3285 10425 3265 10423 3264 10443


$$

NMC015-231431-
/O.CAN.KMAF.FL.W.0028.000000T0000Z-140923T1908Z/
/CPDN5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
901 AM CDT TUE SEP 23 2014

The Flood Warning is cancelled for
  the Pecos River below Carlsbad 2E, below Dark Canyon.
* At  8AM Tuesday the stage was 5.2 feet (1.6 meters).
* Flood stage is 14.0 feet (4.3 meters).
* Forecast...The river crested below flood stage at 10.6 feet (feet 
  meters).  The river will fall to 3.4 feet (1.0 meters) by .

This crest compares to a previous crest of 5.4 feet (1.7 meters) on 
Sep 13 1991.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Tue   Wed   Wed
                                                1PM   7PM   1AM   7AM
  Carlsbad 2E, b 12.0 14.0    5.2   Tue  8 AM   4.9   4.3   3.7   3.4

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Tue   Wed   Wed
                                                1PM   7PM   1AM   7AM
  Carlsbad 2E, b  3.7  4.3    1.6   Tue  8 AM   1.5   1.3   1.1   1.0

&&

LAT...LON 3243 10433 3252 10419 3236 10399 3225 10412 3236 10428


$$

NMC015-231431-
/O.CAN.KMAF.FL.W.0029.000000T0000Z-140923T1925Z/
/DACN5.1.ER.140922T1756Z.140922T1800Z.140922T1804Z.NO/
801 AM MDT TUE SEP 23 2014

The Flood Warning is cancelled for
  the Dark Canyon Draw at Dark Canyon Carlsbad.
* At  7AM Tuesday the stage was 8.0 feet (2.5 meters).
* Fell below flood stage at 12:04 PM Monday.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river will continue to fall to 6.1 feet (1.9 meters)
  by tomorrow morning.

This crest compares to a previous crest of 5.8 feet (1.8 meters) on 
Sep 13 1991.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Tue   Wed   Wed
                                                1PM   7PM   1AM   7AM
  Dark Canyon Ca  9.0 15.0    8.0   Tue  7 AM   7.5   6.9   6.3   6.1

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Tue   Wed   Wed
                                                1PM   7PM   1AM   7AM
  Dark Canyon Ca  2.7  4.6    2.5   Tue  7 AM   2.3   2.1   1.9   1.9

&&

LAT...LON 3200 10485 3227 10485 3243 10457 3249 10418 3237 10400


$$

NMC015-231431-
/O.CAN.KMAF.FL.W.0030.000000T0000Z-140923T1802Z/
/MLAN5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
901 AM CDT TUE SEP 23 2014

The Flood Warning is cancelled for
  the Black River above Black River Malaga 5W.
* At  8AM Tuesday the stage was 2.0 feet (0.6 meters).
* Flood stage is 18.0 feet (5.5 meters).
* Forecast...The river crested below flood stage at 4.5 feet (feet 
  meters).  The river will fall to 1.2 feet (0.4 meters) by .


&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Tue   Wed   Wed
                                                1PM   7PM   1AM   7AM
  Black River Ma 12.0 18.0    2.0   Tue  8 AM   2.1   1.6   1.4   1.2

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Tue   Wed   Wed
                                                1PM   7PM   1AM   7AM
  Black River Ma  3.7  5.5    0.6   Tue  8 AM   0.6   0.5   0.4   0.4

&&

LAT...LON 3195 10485 3212 10485 3237 10402 3221 10403 3195 10452


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 22, 2:32 PM MDT, 1 hour 7 minutes earlier.

Area forecast discussion, Sep 22, 2:32 PM MDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
332 PM CDT Mon Sep 22 2014

.DISCUSSION...
An upper ridge stretches over the region with the remains of T.S.
Odile continuing to rotate around the area.  This will result in
potential for more heavy rain for Southeast New Mexico and parts of
West Texas tonight... however that looks to be ending.  An upper
trough will move ashore the west coast Wednesday/Thursday and push
to the Great Basin by Saturday. This will help to weaken the
ridge.

Heavy rain continues to fall this afternoon over South Central and
Southeast New Mexico... and from west of ELP to Andrews.  The rain
is tropical in nature producing heavier rain than would be expected.
Some of the heaviest rain today has been around the Guadalupe Mtns
National Park... since 12z rainfall totals included Bat Draw
0.99... Mckittrick Canyon 1.95... Pinery 2.45... The Bowl at 4.69
inches.

Still dealing with ongoing flooding across Eddy county and along the
Pecos River between Mentone and Pecos.  Surface flow will remain out
of SE to S which will keep low level moisture high.  Current dewpts
range from around 60 in the east to 72 at CNM.  the MAF 12z sounding
still have a PW of 1.7 inches which is down from 1.9 inches Sunday
morning.  Rainfall amounts of 1 to 3 inches are possible tonight.
Have trimmed some of the eastern counties from the Flash Flood Watch
as they have not received as much rain lately... but extended the
watch out through tonight for Southeast New Mexico... the Upper
Trans Pecos... and Van Horn/Hwy 54 corridor.

In the short term temperatures will be increasing as more sunshine
can be expected.  In the long term temperatures should remain near
or below normal in the 80s.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 67  83  66  82  /  20  20  10  20
BIG SPRING TX              69  84  67  84  /  10  20  10  20
CARLSBAD NM                67  83  65  84  /  60  20  10  20
DRYDEN TX                  74  88  71  83  /  10  20  10  20
FORT STOCKTON TX           67  85  67  81  /  20  20  10  20
GUADALUPE PASS TX          61  77  60  75  /  60  20  10  20
HOBBS NM                   65  82  64  80  /  40  20  10  20
MARFA TX                   61  79  58  78  /  40  10  10  20
MIDLAND INTL AIRPORT TX    68  84  67  83  /  10  20  10  20
ODESSA TX                  68  84  67  83  /  10  20  10  20
WINK TX                    68  86  68  84  /  40  20  10  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH through late tonight FOR THE FOLLOWING ZONES...
      Central Lea County...Eddy County Plains...Guadalupe
     Mountains of Eddy County...Northern Lea County...Southern
     Lea County.

TX...FLASH FLOOD WATCH through Tuesday morning FOR THE FOLLOWING
     ZONES... Guadalupe Mountains...Loving...Reeves County and
     Upper Trans Pecos...Van Horn and Highway 54 Corridor...
     Ward...Winkler.

&&

80/72

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Sep 22, 1:48 PM MDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
248 PM CDT MON SEP 22 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-232000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
248 PM CDT MON SEP 22 2014 /148 PM MDT MON SEP 22 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE LIKELY AGAIN
TODAY ACROSS SOUTHEAST NEW MEXICO AND THE UPPER TRANS PECOS...
INCREASING THE POTENTIAL FOR FLOODING AND FLASH FLOODING.
WIDESPREAD RAINFALL AMOUNTS WILL LIKELY BE LESS THAN ONE INCH WITH
ISOLATED AMOUNTS OF ONE TO THREE INCHES POSSIBLE. A FLASH FLOOD
WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW
MEXICO PLAINS...WESTERN PERMIAN BASIN... VAN HORN AND THE HIGHWAY
54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS. ABUNDANT
RAINFALL HAS ALREADY FALLEN IN THESE AREAS OVER THE PAST SEVERAL
DAYS...SO IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL TO RAISE
CONCERNS FOR MORE FLOODING AND FLASH FLOODING.

ELEVATED FLOWS WILL CONTINUE ALONG THE RIO GRANDE TODAY AND
TONIGHT DUE TO RELEASES FROM RESERVOIRS IN MEXICO AND HEAVY
RAINFALL ON BOTH SIDES OF THE RIVER. TRIBUTARIES AND ARROYOS TO
THE PECOS RIVER... SUCH AS THE RIO PENASCO...FOUR MILE
DRAW...SOUTH SEVEN RIVERS...ROCKY ARROYO...DARK CANYON...BLACK
RIVER...DELAWARE RIVER...AND WALNUT CANYON HAVE BEEN FLUCTUATING
AS FLOOD WAVES MOVE DOWN CANYONS. FLOODING IS EXPECTED IN CARLSBAD
AND IS ASSOCIATED WITH FLOOD WAVES MOVING DOWN CANYONS AND THE
PECOS RIVER. ANY ADDITIONAL RAIN THAT FALLS IN THOSE AREAS WILL
CAUSE ADDITIONAL RISES...IF NOT FLOODING. ALSO LINGERING FLOODING
OF LOW LYING AREAS IN BORDEN AND SCURRY COUNTIES IS STILL A
CONCERN. FINALLY FLOODING ALONG THE PECOS RIVER FROM RED BLUFF TO
PECOS/BARSTOW IS STILL ONGOING AS IS MINOR FLOODING ON THE
COLORADO RIVER AT COLORADO CITY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS REMAINS IN THE
FORECAST TUESDAY AND WEDNESDAY.

THE RIO GRANDE...PECOS RIVER...AND ASSOCIATED TRIBUTARIES AND
ARROYOS WILL REMAIN ELEVATED DURING THE NEXT FEW DAYS DUE TO
ADDITIONAL RAINFALL. THE PECOS RIVER FROM RED BLUFF TO PECOS IS
NOT EXPECTED TO CREST UNTIL TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED...LOCAL EMERGENCY
MANAGEMENT SHOULD STAY UP TO DATE ON THE LATEST DEVELOPMENTS IN
FLASH FLOODING OR RIVER FLOODING OVER THE NEXT SEVERAL DAYS.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 7:11 PM MDTAreal Flood AdvisoryMAFLea6 hr
Sep 21, 8:27 PM MDTAreal Flood AdvisoryMAFEddy6 hr
Sep 21, 8:45 PM MDTAreal Flood AdvisoryMAFEddy, Lea6 hr
Sep 21, 10:44 PM MDTFlash Flood WarningMAFEddy3 hr
Sep 21, 11:27 PM MDTRiver Flood WarningMAFEddy22 hr
Sep 21, 11:27 PM MDTRiver Flood WarningMAFEddy19 hr
Sep 22, 2:34 AM MDTAreal Flood WarningMAFEddy14 hr
Sep 22, 6:01 AM MDTRiver Flood WarningMAFEddy37 hr
Sep 22, 9:19 AM MDTRiver Flood WarningMAFEddy15 hr
Sep 22, 3:35 PM MDTRiver Flood WarningMAFEddy17 hr
Sep 22, 3:35 PM MDTRiver Flood WarningMAFEddy17 hr

Nearby

River Flood Warnings in New Mexico, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.